Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 108, NWS State College, PA

July 15, 2012Adams County, Franklin County, Fulton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 15, 2012, 1:48 PM EDT for Adams County, Franklin County, Fulton County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 1:48 PM EDT (17:48 UTC)
Expired
Jul 15, 2012, 2:45 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Franklin County, PA, Fulton County, PA

The radar

The State College radar (KCCX), 108 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:43 PM EDTTSTM WND DMG6 Wnw Chambersburg, PATREES DOWN IN HAMILTON TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS51 KCTP 151748
SVRCTP
PAC001-055-057-151845-
/O.NEW.KCTP.SV.W.0108.120715T1748Z-120715T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
148 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 245 PM EDT

* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR SIDELING HILL REST AREA...
  MOVING SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE
  INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  FORT LITTLETON...
  MCCONNELLSBURG...
  FANNETTSBURG...
  FORT LOUDON...
  UPPER STRASBURG...
  ST. THOMAS...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 167 AND 184...I-81 BETWEEN
MILE MARKERS 1 AND 20.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4001 7819 4014 7809 4010 7792 4006 7786
      4008 7785 3984 7728 3972 7739 3972 7770
TIME...MOT...LOC 1748Z 302DEG 27KT 4004 7802

$$

FORECASTER: RHG/CE/JL
1 follow-up statement
386 
WWUS51 KCTP 151822
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT SUN JUL 15 2012

PAC057-151832-
/O.CAN.KCTP.SV.W.0108.000000T0000Z-120715T1845Z/
FULTON PA-
222 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3989 7797 3996 7794 4006 7786 4010 7792
      4006 7786 4008 7785 3984 7728 3972 7739
      3972 7770
TIME...MOT...LOC 1822Z 302DEG 27KT 3990 7774

$$

PAC001-055-151845-
/O.CON.KCTP.SV.W.0108.000000T0000Z-120715T1845Z/
ADAMS PA-FRANKLIN PA-
222 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR FRANKLIN AND SOUTHWESTERN ADAMS COUNTIES...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ST. THOMAS...OR NEAR CHAMBERSBURG...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MARION AND CHAMBERSBURG...
  FAYETTEVILLE...
  MONT ALTO...
  WAYNESBORO AND ROUZERVILLE...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 2 AND 20.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3989 7797 3996 7794 4006 7786 4010 7792
      4006 7786 4008 7785 3984 7728 3972 7739
      3972 7770
TIME...MOT...LOC 1822Z 302DEG 27KT 3990 7774

$$

FORECASTER: RHG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:44 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 15, 1:44 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT SUN JUL 15 2012

.SYNOPSIS...
AN APPROACHING FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS
TODAY...FOLLOWED BY DRIER AIR FILTERING BACK ACROSS THE REGION
TONIGHT INTO MONDAY. VERY WARM AIR WILL SURGE INTO PENNSYLVANIA
THROUGH MID-WEEK BEFORE A COLD FRONT BRINGS SLIGHTLY COOLER AND
DRIER AIR AGAIN BY LATER WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR SHOWS AN AREA OF STORMS MOVING THRU THE NORTHERN
MOUNTAINS...WITH ACTIVITY ALSO BREAKING OUT OVER THE LAURELS AND
LOWER SUSQ.

MESO ANAL SHOWS THE AXIS OF HIGH PWATS APPROACHING FROM THE WEST
WITH SLOWLY BUT STEADILY ERODING STABILITY. SHEAR IS MARGINAL AT
BEST AS ARE THE LOW LEVEL LAPSE RATES...BUT WITH HEIGHTS ALOFT
FALLING...LARGE SCALE UPLIFT WILL CONTINUE THE DEVELOPMENT OF THE
SHOWERS AND STORMS INTO THE FCST AREA BY OR SHORTLY AFTER MID DAY.

FCST SOUNDINGS CHARACTERIZED BY DEEP MOISTURE AND LONG SKINNY
CAPES. THIS SUGGESTS A LOW THREAT FOR SEVERE STORMS...WITH LOCALLY
HEAVY RAINFALL LIKELY THE PRIMARY HAZARD - ALTHOUGH A FEW STRONGER
WIND GUSTS CANNOT BE RULED OUT GIVEN MODERATE MID-LEVEL FLOW THAT
WILL OVERSPREAD THE REGION AS THE DAY PROGRESSES.

QPF SHOULD AVG BTWN 0.25-0.50" WITH LOCALLY HIGHER AMTS BTWN 1-2
INCHES POSSIBLE. SPC HAS HIGHLIGHTED THE AREA IN SEE TEXT FOR THE
D1 CATEGORICAL OUTLOOK. THE BEST DEEP LAYER MOISTURE AND
LINGERING CONVECTION WILL SHIFT S/E OF THE AREA TONIGHT...AS
PASSAGE OF WEAK SFC TROUGH SHIFTS WINDS TO THE W/NW.

&&

.SHORT TERM /MONDAY/...
THE BROAD TROF AXIS WILL BE SLIDING OFF THE NE U.S. COAST DURING
THE DAY MONDAY...FOLLOWED BY STEADILY RISING HEIGHTS AND NW FLOW
ALOFT.

VERY WARM AIR MOVING INTO THE REGION ALOFT WILL COMBINE WITH
DRYING IN THE LOW LEVELS AND WORK HARD TO PUT A CAP ON CONVECTION
MONDAY. SREF POPS SEEM TOO HIGH AND MOS POPS SEEM TOO LOW. WILL
KEEP THE VERY LOW CHANCES WE HAVE IN THE FCST NOW...BUT LEAN TWD A
DRIER AFTERNOON AS MID LEVELS CONTINUE TO WARM AS THE DAY
PROGRESSES.

OVERALL SKY CONDITIONS SHOULD VARY BETWEEN PARTLY AND MOSTLY
SUNNY.

MAX TEMPS WILL RANGE FROM THE LOWER AND MID 80S ACROSS THE HIGHER
TERRAIN OF THE NORTH AND WEST...TO THE LOWER 90S THROUGHOUT THE
LOWER SUSQUEHANNA RIVER VALLEY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
FOR TUESDAY...A POCKET OF VERY WARM TEMPS ALOFT /11-12C/ WILL BECOME
LOCATED ACROSS CENTRAL AND EASTERN PENNSYLVANIA DURING THE MIDDAY
AND AFTERNOON HOURS. BENEATH THIS MID LEVEL CAP WILL BE AN EAST/WEST
AXIS OF 850 MB TEMPS AROUND 23C /WHICH WILL RANK ABOUT 2-3 ST
DEVIATIONS ABOVE NORMAL/. TEMP DEWPOINT SPREADS FCST BY THE GFS ARE
30-35F ACROSS ALL OF THE CWA...EXCEPT FOR THE FAR NW AND FAR SERN
ZONES WHERE THE T/TD SPREAD COULD BE LESS THAN 20F /EAST OF THE LEE
TROUGH ACROSS THE LOWER SUSQ REGION...AND AS A RESULT OF THE COOLER
MOIST AIR BEHIND THE BOUNDARY OF THE LAKE ERIE BREEZE/.

ALTHOUGH AN ISOLATED LATE AFTERNOON/EVENING TSRA CAN/T BE RULED
OUT...THE MAIN WEATHER STORY FOR TUESDAY WILL BE SUMMED UP IN ONE
WORD - HOT.

MAX TEMPS TUESDAY WILL REACH THE UPPER 80S TO NEAR 90F ACROSS THE
MTNS...AND MID 90S THROUGHOUT MOST OF THE CENTRAL AND SE
VALLEYS.

HEAT INDICES ARE EXPECTED TO TOP OUT AT 98 OR 99F THROUGHOUT THE
SUSQUEHANNA VALLEY TUESDAY AFTERNOON...JUST SHY OF HEAT ADVISORY
CRITERIA OF 100-104F. WILL CONTINUE TO HIGHLIGHT THIS ASPECT OF THE
FCST IN THE HAZARDOUS WEATHER OUTLOOK.

DEEP LAYER...WEST TO NWRLY SHEAR INCREASES WEDNESDAY AND HEIGHTS
STEADILY FALL WITHIN THE BASE OF A POTENT UPPER TROUGH.  AT THE
SFC...A COLD FRONT PUSHES SE FROM THE GLAKES REGION...AND REACHES
THE MASON/DIXON LINE AND NEW JERSEY COAST WEDNESDAY EVENING.

THE TIMING OF THE SFC-850 MB FRONTAL BOUNDARY DURING THE LATE
AFTERNOON HOURS /CENTRAL AND NRN PENN/ AND LATE IN THE EVENING
ACROSS SOUTHERN PENN WILL COMBINE WITH INCREASING DEEP-LAYER SHEAR
FROM THE WNW...RESULTING IN FAVORABLE SETUP FOR AT LEAST SCATTERED
STRONG TO SEVERE TSRA. THE WNW SHEAR WILL BE STRONGEST ACROSS NRN
PENN.

THE TIMING OF THE 700-500 MB FRONT WILL BE WEDNESDAY NIGHT ACROSS
MUCH OF THE REGION...SO I BACKED OFF ON LOWERING THE POPS MUCH
ACROSS THE SOUTHERN HALF OF THE STATE...WHERE SCATTERED SHOWERS/TSRA
WILL LIKELY CONTINUE.

TO CLOSE OUT THE WEEK...A REFRESHINGLY DRIER AND RELATIVELY COOLER
AIRMASS WILL OVERSPREAD THE STATE AS A DEEP UPPER LOW /APPROX 550
DAM/ SLIDES ACROSS EASTERN CANADA WITH STRONG NW FLOW ALOFT OVER THE
GREAT LAKES AND NERN U.S.. DRY DEWPOINTS IN THE U40S TO 50S WILL
SUPPORT COOL COMFORTABLE NIGHTS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
APPROACHING TROUGH TRIGGERING SCT TO NMRS SHOWERS/TSTMS THIS AFTN
INTO THIS EVE. LOCALLY HEAVY RAIN EXPECTED...WITH REDUCED VSBYS
DOWN TO A MILE OR LESS IN SOME STORMS. ISOLATED STRONG WIND GUSTS
POSSIBLE AS WELL.

REDUCED VSBYS IN PATCHY FOG POSSIBLE OVERNIGHT...AND SOME LOW
CLOUDINESS MAY FORM ACROSS THE WESTERN HIGHLANDS /JST AND BFD/ AS
FLOW BECOMES LIGHT WESTERLY AND UPSLOPE.

MONDAY WILL GENERALLY BE VFR AFTER ANY MORNING FOG AND LOW CLOUDS
BURN OFF. AN ISOLATED AFTN SHRA/TSRA IS POSSIBLE.

THE NEXT CHANCE FOR SIGNIFICANT WX WILL COME LATE WEDNESDAY...AS
AN APPROACHING COLD FRONT TRIGGERS SCT SHRA/TSRA.

OUTLOOK...

MON...GENERALLY VFR. ISOLD DIURNAL SHRA/TSRA PSBL.
TUE...VFR.
WED...SCT TSTM IMPACTS LKLY ASSOCD WITH COLD FROPA.
THU-FRI...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...EVANEGO
Hazardous weather outlook, Jul 15, 4:46 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT SUN JUL 15 2012

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-160900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-160900-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE AFTERNOON
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Special weather statement, Jul 15, 12:08 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT SUN JUL 15 2012

PAZ004-005-151645-
MCKEAN PA-WARREN PA-
1208 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WARREN AND
WESTERN MCKEAN COUNTIES...

AT 1204 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES NORTHWEST OF LIMESTONE TO CHAPMAN STATE PARK TO HYDETOWN...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THESE
STORMS. RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL AFFECT TIDIOUTE...MARSHBURG AND LUDLOW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 59...STATE ROAD 446.

LAT...LON 4200 7824 4171 7873 4162 7900 4163 7962
      4170 7962 4182 7931 4201 7898

FORECASTER: LA CORTE
Special weather statement, Jul 15, 12:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1258 PM EDT SUN JUL 15 2012

PAZ025-026-033>036-151800-
BEDFORD PA-BLAIR PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
1258 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CENTRAL
SOMERSET...FULTON...NORTHERN FRANKLIN...SOUTH CENTRAL BLAIR AND
SOUTHERN HUNTINGDON COUNTIES...

AT 1255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SHY
BEAVER TO CESSNA TO SOMERSET...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
CASSVILLE...SALTILLO...ORBISONIA...SHADE GAP...HARRISSONVILLE AND
MCCONNELLSBURG.

SOME OF THE HEAVIER STORMS HAVE REDUCED VISIBILITY TO 1/4 MILE IN
HEAVY RAIN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 111 AND 200...I-70 BETWEEN
MILE MARKERS 147 AND 165...I-99 BETWEEN MILE MARKERS 0 AND 13.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.

LAT...LON 3995 7930 4013 7865 4038 7821 4014 7759
      4009 7754 3986 7793 3972 7845 3972 7866

FORECASTER: RHG
Special weather statement, Jul 15, 1:00 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 PM EDT SUN JUL 15 2012

PAZ004>006-010-151800-
ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
100 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTHWESTERN
ELK...NORTHWESTERN POTTER AND SOUTHEASTERN WARREN COUNTIES...

AT 1255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTON MILLS TO LEWIS RUN TO PLEASANTVILLE...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
SHEFFIELD...CYCLONE...MOUNT JEWETT...KINZUA BRIDGE STATE PARK...JAMES
CITY AND ROULETTE.

THOSE BENEATH THESE STORMS COULD SEE A PERIOD OF VERY HEAVY RAIN AND
REDUCED VISIBILITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446...STATE ROAD 449.

LAT...LON 4182 7791 4162 7832 4162 7842 4156 7842
      4132 7888 4137 7897 4135 7902 4136 7910
      4142 7910 4146 7906 4145 7897 4162 7897
      4162 7940 4186 7877 4201 7854 4200 7763

FORECASTER: RHG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:41 PM EDTAreal Flood AdvisoryCTPSomerset3 hr
Jul 15, 12:08 PM EDTSpecial Weather StatementCTPMcKean37 min
Jul 15, 12:58 PM EDTSpecial Weather StatementCTPBedford, Fulton, Somerset62 min
Jul 15, 1:00 PM EDTSpecial Weather StatementCTPMcKean60 min
Jul 15, 2:39 PM EDTSpecial Weather StatementCTPClinton66 min
Jul 15, 2:44 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin61 min
Jul 15, 3:11 PM EDTSpecial Weather StatementCTPLebanon64 min
Jul 15, 3:21 PM EDTSpecial Weather StatementCTPClearfield69 min
Jul 15, 3:52 PM EDTSpecial Weather StatementCTPLycoming, Sullivan, Union53 min
Jul 15, 4:14 PM EDTSevere Thunderstorm WarningCTPSullivan46 min
Jul 15, 4:21 PM EDTSpecial Weather StatementCTPFranklin54 min
Jul 15, 4:26 PM EDTSpecial Weather StatementCTPBlair, Huntingdon, Juniata, Mifflin, Perry, Snyder49 min
Jul 15, 4:47 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Schuylkill, Union58 min
Jul 15, 4:51 PM EDTSpecial Weather StatementCTPSullivan39 min
Jul 15, 5:40 PM EDTSpecial Weather StatementCTPColumbia, Northumberland, Schuylkill, Snyder35 min
Jul 15, 5:48 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill, Snyder57 min
Jul 15, 5:56 PM EDTSpecial Weather StatementCTPFranklin, Fulton64 min
Jul 15, 6:48 PM EDTSpecial Weather StatementCTPLebanon27 min
Jul 15, 7:17 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, Perry43 min
Jul 15, 7:42 PM EDTSpecial Weather StatementCTPAdams, Cumberland, York63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.